Doctor insights on:
Over The Counter Cold Medicine That Can Increase Tsh Levels
Can Pepcid be taken with cold medicine?Taken over-the-counter cold meds, liquid and pills, but have really bad heartburn.
It's OK: Pepcid is a type of histamine blocker that is not found in any cold products. You need to be careful with cold meds because they have multiple ingredients. I advise my patients to take only OTC meds that have 1 ingredient! If you need pain relief - take ibuprofen. If you need cough suppressant - take robitussin. If you need decongestant - take sudafed. Even I get confused in that aisle!!! ...Read more
Low thyroid function: If you have a high TSH, it may be that you have hypothyroidism, which is very common & responds well to very cheap medication to correct. Low thyroid function can cause depression! So if you have thyroid hormone deficiency get treated, your depression will improve faster, even if on depression meds & the meds may not work if your thyroid hormone level is very low. See doc and get further tests. ...Read moreSee 1 more doctor answer
No: Although as parents we want to do everything we can to help our children, cold medicines have not been shown to be beneficial, and are potentially harmful to young children. In fact, over the last several years the government has begun removing these products from the market. ...Read moreSee 2 more doctor answers
Trying to get pregnant my last period started on 11 sep is it bad to take over-the-counter cold medications ?? Will that affect the baby this early
Only if you must: Obviously, the preference is to get pregnant without potentially fetus altering medications. Once you know you are pregnant for sure, use medications judiciously and check with your treating OB MD first. ...Read more
My tsh, ft3 & ft4 levels have increased significantly over the past 6 weeks, following a 50mcg increase in my thyroxine dose. What does this mean?
Recheck the labs: Based on your question, this does not make sense. An increase in your thyroid dose should increase the T3 and t4, and decrease the tsh. Was there a lab error? Are you taking the meds correctly? Is there something else going on with your thyroid? Are you in recovery from a severe illness? Check with your doctor. ...Read more
- Talk to a doctor live online for free
- Can over-the-counter cold medicine cause a rapid heart rate in a first grader?
- My 2 year old has a terrible cough what can i give her that is over-the-counter
- What is the best over-the-counter sinus cold medicine?
- Ask a doctor a question free online
- What over-the-counter medicine can i use to permenantly treat vaginal dryness?
- Is thete an over-the-counter med that can be used to remove skin tags?
- Is there an over-the-counter cough syrup that my almost 8 month old baby can take?
- What can i use that is over-the-counter to rid belly fat?
- Talk to a urgent care specialist online for free